JOURNAL BROWSE
Search
Advanced SearchSearch Tips
SEMICONTINUOUS PLANAR TOTAL PREORDERS ON NON-SEPARABLE METRIC SPACES
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
SEMICONTINUOUS PLANAR TOTAL PREORDERS ON NON-SEPARABLE METRIC SPACES
Campioon, Marla Jesuus; Candeal, Juan Carlos; Indurain, Esteban;
  PDF(new window)
 Abstract
We prove that every non-separable connected metric space can be endowed with a total preorder that is order-isomorphic to a nonrepresentable subset of the lexicographic plane and semicontinuous with respect to the metric topology.
 Keywords
real-valued functions;metric spaces;semicontinuous total preorders;representability;
 Language
English
 Cited by
1.
Continuous Representability of Interval Orders: The Topological Compatibility Setting, International Journal of Uncertainty, Fuzziness and Knowledge-Based Systems, 2015, 23, 03, 345  crossref(new windwow)
 References
1.
C. D. Aliprantis and K. C. Border, Infinite-Dimensional Analysis: A Hitchhiker's Guide, Second edition, Springer-Verlag, Berlin, 1999

2.
C. D. Aliprantis, D. J. Brown, and O. Burkinshaw, Existence and Optimality of Competitive Equilibria, Springer-Verlag, Berlin, 1990

3.
A. F. Beardon, Totally ordered subsets of Euclidean space, J. Math. Econom. 23 (1994), no. 4, 391–393 crossref(new window)

4.
A. F. Beardon, Utility theory and continuous monotonic functions, Econom. Theory 4 (1994), no. 4, 531–538 crossref(new window)

5.
A. F. Beardon, J. C. Candeal, G. Herden, E. Indur´ain, and G. B. Mehta, The nonexistence of a utility function and the structure of non-representable preference relations, J. Math. Econom. 37 (2002), no. 1, 17–38 crossref(new window)

6.
A. F. Beardon, J. C. Candeal, G. Herden, E. Indurain, and G. B. Mehta, Lexicographic decomposition of chains and the concept of a planar chain, J. Math. Econom. 37 (2002), no. 2, 95–104 crossref(new window)

7.
T. Bewley, Existence of equilibria in economies with infinitely many commodities, J. Econom. Theory 4 (1972), no. 3, 514–540 crossref(new window)

8.
G. Bosi, J. C. Candeal, and E. Indurain, Continuous representability of homothetic preferences by means of homogeneous utility functions, J. Math. Econom. 33 (2000), no. 3, 291–298 crossref(new window)

9.
G. Bosi and G. Herden, On the structure of completely useful topologies, Appl. Gen. Topol. 3 (2002), no. 2, 145–167

10.
G. Bosi and G. Herden, On a strong continuous analogue of the Szpilrajn theorem and its strengthening by Dushnik and Miller, Order 22 (2005), no. 4, 329–342 crossref(new window)

11.
G. Bosi and G. Herden, On a possible continuous analogue of the Szpilrajn theorem and its strengthening by Dushnik and Miller, Order 23 (2006), no. 4, 271–296 crossref(new window)

12.
D. S. Bridges and G. B. Mehta, Representations of Preferences Orderings, Lecture Notes in Economics and Mathematical Systems, 422. Springer-Verlag, Berlin, 1995

13.
M. J. Campion, J. C. Candeal, A. S. Granero, and E. Indurain, Ordinal representability in Banach spaces, Methods in Banach space theory, 183–196, London Math. Soc. Lecture Note Ser., 337, Cambridge Univ. Press, Cambridge, 2006

14.
M. J. Campion, J. C. Candeal, and E. Indurain, On Yi's extension property for totally preordered topological spaces, J. Korean Math. Soc. 43 (2006), no. 1, 159–181 crossref(new window)

15.
M. J. Campion, J. C. Candeal, and E. Indurain, The existence of utility functions for weakly continuous preferences on a Banach space, Math. Social Sci. 51 (2006), no. 2, 227–237 crossref(new window)

16.
J. C. Candeal, C. Herves, and E. Indurain, Some results on representation and extension of preferences, J. Math. Econom. 29 (1998), no. 1, 75–81 crossref(new window)

17.
J. C. Candeal and E. Indurain, Utility functions on chains, J. Math. Econom. 22 (1993), no. 2, 161–168 crossref(new window)

18.
J. C. Candeal and E. Indurain, Lexicographic behaviour of chains, Arch. Math. (Basel) 72 (1999), no. 2, 145–152 crossref(new window)

19.
J. C. Candeal, E. Indurain, and G. B. Mehta, Further remarks on totally ordered representable subsets of Euclidean space, J. Math. Econom. 25 (1996), no. 4, 381–390 crossref(new window)

20.
J. C. Candeal, E. Indurain, and G. B. Mehta, Order preserving functions on ordered topological vector spaces, Bull. Austral. Math. Soc. 60 (1999), no. 1, 55–65 crossref(new window)

21.
R. Engelking, Outline of General Topology, Translated from the Polish by K. Sieklucki North-Holland Publishing Co., Amsterdam; PWN-Polish Scientific Publishers, Warsaw; Interscience Publishers Division John Wiley & Sons, Inc., New York 1968

22.
M. Estevez and C. Herves, On the existence of continuous preference orderings without utility representations, J. Math. Econom. 24 (1995), no. 4, 305–309 crossref(new window)

23.
A. Giarlotta, Representable lexicographic products, Order 21 (2004), no. 1, 29–41 crossref(new window)

24.
A. Giarlotta, The representability number of a chain, Topology Appl. 150 (2005), no. 1-3, 157–177 crossref(new window)

25.
G. Herden and A. Pallack, Useful topologies and separable systems, Appl. Gen. Topol. 1 (2000), no. 1, 61–82

26.
R. Isler, Semicontinuous utility functions in topological spaces, Riv. Mat. Sci. Econom. Social. 20 (1997), no. 1, 111–116 crossref(new window)

27.
A. Mas-Colell, Papers presented at the Colloquium on Mathematical Economics, J. Math. Econom. 2 (1975), no. 2, 263–295 crossref(new window)

28.
A. Mas-Colell and W. R. Zame, Equilibrium theory in infinite-dimensional spaces, Handbook of mathematical economics, Vol. IV, 1835–1898, Handbooks in Econom., 1, North-Holland, Amsterdam, 1991

29.
P. K. Monteiro, Some results on the existence of utility functions on path connected space, J. Math. Econom. 16 (1987), no. 2, 147–156 crossref(new window)

30.
A. J. Ostaszewski, On the descriptive set theory of the lexicographic square, Fund. Math. 87 (1975), no. 3, 261–281

31.
T. Rader, The existence of a utility function to represent preferences, Review of Economic Studies 30 (1963), 229–232 crossref(new window)

32.
S. Romaguera and M. Sanchis, Applications of utility functions defined on quasi-metric spaces, J. Math. Anal. Appl. 283 (2003), no. 1, 219–235 crossref(new window)

33.
L. A. Steen and J. A. Seebach Jr., Counterexamples in Topology, Dover, New York, 1978

34.
G. Yi, Continuous extension of preferences, J. Math. Econom. 22 (1993), no. 6, 547–555 crossref(new window)